Are you experiencing hair loss? Get in touch with the best of our hair specialists in Pune to understand your hair condition. For a hair treatment or to get hair transplant, book an appointment with our dermatologists near you, call +919584584111.
Table Of Contents
Losing hair may not always be genetic, hormonal or due to a lack of a nutritious diet. Sometimes hair loss may occur due to medical conditions and medications taken for their treatment. Medications like Depakote used for the treatment of bipolar diseases can change hair colour, texture and volume. It can also induce hair loss. Let’s understand the connection between Depakote and hair loss.
The medication Depakote (divalproex sodium) is an anticonvulsant used for treating seizures and bipolar disorder. Bipolar disorder is a psychiatric disorder where the patient undergoes extreme mood swings, behavioural changes and altered thoughts. The treatment involves medications that stabilise the mood.
Depakote contains the active ingredient divalproex sodium. This oral medicine helps in managing and stabilising the mood of the patients by restoring a certain natural substance in the brain. But this medication has major side effects. Among the many side effects, hair loss, including hair thinning due to Depakote, is quite prevalent in some cases. Depakote can lead to biotin deficiency which results in alopecia. Long-term usage of the medicine can also reduce the zinc levels in the body. Despite the side effects, one must consult a doctor for alternate or combination medicines and not stop the intake completely.
Alopecia is of 2 kinds scarring and non-scarring. Depakote and other anticonvulsants used for treating bipolar conditions may lead to non-scarring, diffuse and dose-related hair loss. Depakote does not lead to scarring hair loss, and regrowth of the hair is thus possible. It also leads to changes in hair texture, greying, and curling of hair, along with a messy appearance of the hair.
Seek a good hair doctor who can recommend better hair care and hair regrowth options if the hair loss is extreme and persistent. The damage to the hair follicles’ growth can be different for different people; therefore, an expert trichologist will first examine and then reach a diagnosis to suggest the treatments that will best suit your condition. Treatment may involve replacing the nutrient deficiencies caused due to the medication that led to hair loss. You may be recommended some supplements such as Zinc, Selenium and Biotin, with the dosage prescribed depending upon your condition. Treatment with topical minoxidil can also be used as it stimulates hair growth. There are other medical procedures like PRP and mesotherapy that are also available that can reverse hair loss caused by medications. Other treatment options recommended include low-level laser therapy as well.
Depakote-induced hair loss is reversible as it is non-scarring. Maintain a good diet and lifestyle and seek consultation from a trichologist for quicker recovery. Still confused about whether there is any connection between Depakote and hair loss.
If you are suffering from induced hair loss, you may seek experts at HairMD. Our experts will facilitate a customised plan for you to resolve your hair loss problems faster.
Are you looking for hair fall solution? Get in touch with the best of our hair doctors in Pune to cure your hair loss. To book an appointment for a hair treatment or hair transplantation, contact our dermatologists near you, call +919584584111.
Table Of Contents What is Hair Loss? Hairstyles to Prevent Hair Loss Can hairstyles make your hair fall out? Yes, some hairstyles can make your hair fall out and may...
Table Of Contents How does Isotretinoin cause Hair Loss? Reducing hair loss while using Isotretinoin Isotretinoin is a drug that is often used to treat severe acne. This medication affects... 39872